MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number T14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the end user has "been cathing for years as her bladder does not empty on it's own.She has history of multiple utis since she was 15 years old and she is now 74 years old." i don't think it's the catheter's doing" per husband and they clarified they do not think the t14 catheters are to blame for her recent uti as well as some other utis she had in the remote past while using this catheter.No problems/ abnormality with the catheters and they work well.She has always had utis even before cathing and said actually since she has switched to the t14 which she has been using for some time now she hasn't had that many utis compared to her past.She takes precaution to wash her hands prior to cathing, keeps the catheter sterile while inserting and will use a personal wipe to cleanse urethra prior to insertion.She has tried bzk wipes they bought off amazon but it caused her to burn and sting.I advised them to follow up with their md about different wipe options.Her uti symptom began a few weeks ago when she was noting pain with cathing and then reduced her cathing from 3 x a day to 1 x a day and since the pain continued, they notified md and she had urine testing done (ua and urine culture) and a uti was found.She is finishing up her last tabs of the antibiotic cefdinir she was prescribed by her md and feeling much better.She has a visit shortly with her urologist for follow up.She is still cathing only 1 x per day and i advised them how important it is to cath as advised by her md 3 x per day as it is important to make sure she is empty despite her voiding as sometimes not all urine has come out just by voiding and that can put her at risk for uti as well.She has had kidney stones in the past as well "maybe 1 or 2 times." she has a history of constipation and takes "lactulose and stool softeners." it was explained to the end user the connection between constipation and utis and end user was advised to follow up with md.
 
Additional Manufacturer Narrative
Common device name: catheter, urological.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16132049
Report Number1049092-2023-00001
Device Sequence Number20746983
Product Code KOD
UDI-Device Identifier00815947020390
UDI-Public815947020390
Combination Product (Y/N)N
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberT14
Device Lot Number220517-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2023
Initial Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale